Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 73, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 6, 2014, 3:14 PM CDT for Buchanan County, Missouri. It took effect at Jul 6, 2014, 5:39 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 3:14 PM CDT (20:14 UTC)
- In effect from
- Jul 6, 2014, 5:39 PM CDT
- Expired
- Jul 7, 2014, 7:31 PM CDT
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 19.93 ft at Jul 6, 2014, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
167
WGUS43 KEAX 062014
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SUN JUL 6 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
.Heavy rainfall last night resulted in rises in the Platte River today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-072014-
/O.NEW.KEAX.FL.W.0073.140706T2239Z-140708T0031Z/
/AGYM7.1.ER.140706T2239Z.140707T0000Z.140707T0031Z.NO/
314 PM CDT SUN JUL 6 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Agency.
* until Monday evening.
* At 2:30 PM Sunday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 20.2 feet by this evening. The river will
fall below flood stage by this evening.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.5 Sun 02 PM 20.2 this evening
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$1 follow-up statement
880
WGUS83 KEAX 070017
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
717 PM CDT SUN JUL 6 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-070047-
/O.CAN.KEAX.FL.W.0073.000000T0000Z-140708T0031Z/
/AGYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
717 PM CDT SUN JUL 6 2014
The Flood Warning is cancelled for
The Platte River near Agency.
* At 6:30 PM Sunday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.9 feet. The
river will continue to fall to 9.8 feet by Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.7 Sun 06 PM 17.9 early Monday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 12:26 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 12:26 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1226 PM CDT Sun Jul 6 2014 .DISCUSSION... Issued at 355 AM CDT SUN JUL 6 2014 45-kt low-level jet is feeding into western Missouri early this morning where it is interacting with a weak vort max dropping in from the northwest. This has resulted in rapid thunderstorm development early this morning across areas east of the I-35 corridor. Shear is weak, but elevated instability around 2000 J/kg has been enough to get severe hail out of the strongest storms along with very heavy rain around 2 inches per hour. Severe hail and heavy rain threats will persist for a few more hours toward sunrise as storms move into central Missouri, with a gradual weakening trend after this as the jet weakens and the vort max moves into the Ozarks. By this afternoon 850 hPa temperatures of 21C to 24C will spread into eastern KS and northwest MO which will allow temperatures to rise into the lower to middle 90s across these areas. This surge of warm air has slowed down a bit and widespread recent rains across northern MO will cut back on boundary layer mixing heights, so temperatures were nudged down a couple of degrees. However, this rainfall will also boost humidity levels and may still bring heat index values into the 100 to 105 range this afternoon especially northwest of I-35. A weak surface front will drop into northern Missouri late tonight and early Monday before gradually losing definition Monday afternoon. Weak convergence along the front could spark a thunderstorm or two across northern Missouri Sunday night into Monday morning, but capping will likely be too strong for widespread storms so kept PoPs limited to slight chance through Monday afternoon. Meanwhile a continued surge of warm 850 hPa temps should send temperatures back into the lower to middle 90s Monday afternoon, with a bit of moisture pooling possible ahead of the weak front which could once again send heat index values to between 100 and 105 near and south of the Missouri River. A stronger front will move into the forecast area Monday night while a strong low-level jet moves into northern Missouri. The interaction of the LLJ with this front could bring a round of widespread thunderstorms with heavy rain to much of northern Missouri Monday evening and overnight. Flood watches may need to be considered by later shifts once the location of the heaviest rainfall is able to be better pinned down which right now looks to be near and north of US 36. Increasing shear and strong elevated instability could also yield strong to severe thunderstorms with large hail and damaging winds Monday night, particularly across northern Missouri. By Tuesday the cold front will slide to the southeast of the forecast area shifting the highest chances for precipitation into the Ozarks. Cooler and drier air behind the front will bring dry weather and slightly below average temperatures for Wednesday. This front will return northward Thursday and Thursday night which could bring scattered areas of precipitation back into the area. This will also bring temperatures back into the lower 90s by the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1226 PM CDT SUN JUL 6 2014 VFR conditions will prevail through the remainder of today with scattered cu between 3-4kft. Tonight expect just scattered mid level clouds. The only question mark in this TAF is whether or not there will be scattered storms in the area around and after midnight with a weak cold front that will move into the area. Some models are generating convection tonight with this front while others keep a cap in place and conds remain dry. Consequently, have kept VCTS out of the TAF at this time but inclusion may be necessary for the 00Z issuance. In any case, conds will remain VFR overnight and through the morning hours tomorrow with sct-bkn mid level clouds. Winds today will be out of the SSW around 15kts with gusts to 25kts this afternoon. Winds will subside this evening to around 10kts as the cold front begins to approach. Winds tonight will become light and variable and will remain that way through the duration as the slow moving cold front begins to stall across the area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...73
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN JUL 6 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON HEAT INDEX VALUES FROM THE LOWER 90S OVER NORTHEAST MISSOURI TO NEAR 100 WEST OF I-35 ARE EXPECTED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF THE MISSOURI RIVER LATER TONIGHT. THERE IS A SMALL RISK FOR SEVERE STORMS OVER NORTHEAST MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED NEAR AND SOUTH OF THE MISSOURI RIVER MONDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Jul 6, 3:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM TSTM WND DMG 1 N CHILHOWEE 38.60N 93.86W
07/06/2014 JOHNSON MO TRAINED SPOTTER
1 MILE NORTH CHILHOWEE LIGHTNING HIT HOUSE, 10-15 YR OLD
BARN FLATTENED, NEIGHBORS ROOF PEELED OFF
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:29 AM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| Jul 6, 1:50 AM CDT | Special Weather Statement | EAX | Caldwell | 25 min |
| Jul 6, 1:54 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 36 min |
| Jul 6, 2:16 AM CDT | Special Weather Statement | EAX | Grundy | 29 min |
| Jul 6, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 48 min |
| Jul 6, 2:30 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 45 min |
| Jul 6, 2:58 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 47 min |
| Jul 6, 3:29 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 46 min |
| Jul 6, 3:38 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 37 min |
| Jul 6, 4:01 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Grundy, Livingston | 4 hr |
| Jul 6, 4:23 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 4 hr |
| Jul 6, 4:41 AM CDT | Areal Flood Advisory | EAX | Bates, Henry, Johnson, Lafayette, Pettis, Saline | 4 hr |
| Jul 6, 5:06 AM CDT | Flash Flood Warning | EAX | Grundy | 4 hr |
| Jul 6, 5:23 AM CDT | Special Weather Statement | EAX | Johnson | 37 min |
| Jul 6, 6:39 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| Jul 6, 9:14 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Henry | 3 hr |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 66 hr |
| Jul 6, 9:30 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 53 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.